Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 299, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Nov 16, 2011, 8:58 PM EST for 4 counties in South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2011, 8:58 PM EST (01:58 UTC)
- Expired
- Nov 16, 2011, 9:41 PM EST
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 4:30 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
146
WUUS52 KCHS 170158
SVRCHS
SCC013-029-049-053-170300-
/O.NEW.KCHS.SV.W.0299.111117T0158Z-111117T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EST WED NOV 16 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1000 PM EST
* AT 858 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM ALMEDA
INTERSECTION TO EARLY BRANCH TO TILLMAN...MOVING EAST AT 60 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GILLISONVILLE...ISLANDTON...YEMASSEE...POCOTALIGO...RUFFIN...
SHELDON...WHITE HALL...WALTERBORO...RITTER...GREEN POND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
&&
LAT...LON 3307 8065 3291 8050 3257 8044 3240 8113
3271 8104 3291 8110
TIME...MOT...LOC 0158Z 250DEG 52KT 3287 8100 3274 8093
3241 8107
$$3 follow-up statements
509
WWUS52 KCHS 170215
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
915 PM EST WED NOV 16 2011
SCC013-029-049-053-170300-
/O.CON.KCHS.SV.W.0299.000000T0000Z-111117T0300Z/
HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC-
915 PM EST WED NOV 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST
FOR NORTH CENTRAL BEAUFORT...COLLETON...EAST CENTRAL JASPER AND EAST
CENTRAL HAMPTON COUNTIES...
AT 915 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
STOKES TO HENDERSONVILLE TO MURAD...MOVING EAST AT 60 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
CLARENDON...COOSAWHATCHIE...DALE...GARDENS CORNER...GRAHAMVILLE...
GREEN POND...HENDERSONVILLE...ISLANDTON...MCPHERSONVILLE...OLD
HOUSE...POCOTALIGO...RIDGELAND...RITTER...ROUND O...SHELDON...
WALTERBORO...WHITE HALL AND YEMASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3273 8092 3292 8104 3307 8065 3291 8050
3257 8044 3243 8099
TIME...MOT...LOC 0215Z 250DEG 52KT 3295 8072 3282 8071
3251 8085
$$197
WWUS52 KCHS 170230
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EST WED NOV 16 2011
SCC049-053-170240-
/O.CAN.KCHS.SV.W.0299.000000T0000Z-111117T0300Z/
HAMPTON SC-JASPER SC-
930 PM EST WED NOV 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER AND EAST
CENTRAL HAMPTON COUNTIES HAS BEEN CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3252 8083 3271 8077 3285 8067 3303 8061
3291 8050 3257 8044
TIME...MOT...LOC 0230Z 250DEG 52KT 3289 8046 3257 8068
$$
SCC013-029-170300-
/O.CON.KCHS.SV.W.0299.000000T0000Z-111117T0300Z/
COLLETON SC-BEAUFORT SC-
930 PM EST WED NOV 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST
FOR NORTH CENTRAL BEAUFORT AND EASTERN COLLETON COUNTIES...
AT 930 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEYLES TO LOBECO...MOVING EAST AT 60 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS UP TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
DALE...GARDENS CORNER...GREEN POND...RITTER...ROUND O...SHELDON AND
WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
&&
LAT...LON 3252 8083 3271 8077 3285 8067 3303 8061
3291 8050 3257 8044
TIME...MOT...LOC 0230Z 250DEG 52KT 3289 8046 3257 8068
$$244
WWUS52 KCHS 170241
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
941 PM EST WED NOV 16 2011
SCC013-029-170251-
/O.CAN.KCHS.SV.W.0299.000000T0000Z-111117T0300Z/
COLLETON SC-BEAUFORT SC-
941 PM EST WED NOV 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEAUFORT AND
EASTERN COLLETON COUNTIES HAS BEEN CANCELLED...
AT 939 PM EST...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3252 8083 3271 8077 3285 8067 3303 8061
3291 8050 3257 8044
TIME...MOT...LOC 0241Z 250DEG 52KT 3280 8022 3249 8045
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 7:24 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 16, 7:24 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EST WED NOV 16 2011
...A FEW SEVERE STORMS STILL POSSIBLE THIS EVENING...
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THURSDAY MORNING...WITH HIGH
PRESSURE PREVAILING INTO SATURDAY. A WEAK COASTAL TROUGH WILL
FORM OVER THE NEARBY ATLANTIC THIS WEEKEND...BEFORE ANOTHER HIGH
PRESSURE CENTER BUILDS ACROSS THE REGION EARLY NEXT WEEK. A COLD
FRONT COULD THEN APPROACH NEXT WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED THE FORECAST TO INCREASE POPS AS THE LINE OF SHOWERS AND
STORMS MOVES IN FROM THE WEST AHEAD OF AN APPROACHING COLD FRONT.
STILL A THREAT OF SEVERE STORMS FOR THE NEXT SEVERAL HOURS BUT
WANING INSTABILITY SHOULD LIMIT THE CHANCES AS THE ACTIVITY HEADS
TOWARD THE COAST. OVERALL...RAIN CHANCES SHOULD DIMINISH WITH
TIME AS THE DEEPEST MOISTURE SHIFTS OFFSHORE BUT WILL CONTINUE
THROUGH THE NIGHT AS THE REGION REMAINS IN THE RIGHT ENTRANCE
REGION OF A STRONG UPPER JET. OTHERWISE...THE TORNADO WATCH
REMAINS IN EFFECT UNTIL 12 AM...ALTHOUGH WILL LIKELY BE CANCELLED
EARLY. IT WILL ALSO REMAIN BREEZY AT TIMES AHEAD OF THE FRONT AS
STRONG LOW- LEVEL WINDS MIX DOWN. EXPECT MILD LOW
TEMPERATURES...GENERALLY IN THE MID 60S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
GENERAL MODEL CONSENSUS IS STILL INDICATING FRONTAL PROGRESSION OFF
THE COAST BETWEEN 12Z AND 15Z THURSDAY MORNING. HAVE KEPT CHANCE
POPS LINGERING THROUGH MID MORNING FOR LOCATIONS EAST OF INTERSTATE
95...ESPECIALLY AS A FEW FORECAST MODELS HINT AT THE POTENTIAL FOR
ADDITIONAL PRECIPITATION WITH THE PASSAGE OF THE MAIN UPPER
SHORTWAVE BEHIND THE COLD FRONT. BASIC INSTABILITY INDICATORS SUCH
AS SURFACE CAPE AND LIFTED INDICES SUGGEST MARGINAL INSTABILITY
COULD ACTUALLY BE FOUND ALONG THE COAST AT SUNRISE...AND HAVE
INCLUDED A SLIGHT CHANCE FOR THUNDER AS LONG AS RAIN CHANCES
CONTINUE FOR THE AREA. A DECENT COUPLED JET SIGNATURE CAN BE SEEN
IN MODEL FORECAST FIELDS THURSDAY MORNING...YET LATEST THINKING IS
THAT THE STRONGEST FORCING WILL STILL REMAIN NORTH OF THE AREA EVEN
AS THE FRONT PROGRESSES OFFSHORE.
SHOWER/THUNDERSTORM CHANCES WILL THEN DECREASE FROM SOUTHWEST TO
NORTHEAST FOLLOWING THE PROGRESSION OF THE FRONT AND SHORTWAVE
TROUGH...WITH POPS BELOW 15 PERCENT FOR ALL LAND AREAS BY 18Z
THURSDAY. COLD ADVECTION WILL INITIATE BEHIND THE FRONT DURING THE
AFTERNOON HOURS...AND EXPECT A DECENT NORTHWEST/SOUTHEAST TEMPERATURE
GRADIENT TO DEVELOP AS SOME AREAS BECOME LOCATED BEHIND THE FRONT
EARLIER IN THE MORNING. HIGH TEMPERATURES ON THURSDAY WILL BE
NOTICEABLY COOLER THAN PREVIOUS DAYS...PEAKING IN THE UPPER 60S
INLAND SOUTH CAROLINA ZONES TO THE MID 70S COASTAL GEORGIA.
A MORE SIGNIFICANT COOLING TREND WILL THEN OCCUR THURSDAY NIGHT
INTO FRIDAY...AS SURFACE HIGH PRESSURE BUILDS ACROSS VIRGINIA AND
THE CAROLINAS. CLEAR SKIES AND DIMINISHING WINDS WILL SUPPORT AN
IDEAL RADIATIONAL COOLING ENVIRONMENT...AND WITH CONTINUED COLD
ADVECTION...EXPECT TEMPERATURES THURSDAY NIGHT TO FALL INTO THE
MID 30S INLAND TO THE LOW 40S NEAR THE COAST. SOLID NORTHEAST
FLOW ON FRIDAY IS EVIDENCE OF THE CONTINUED BELOW NORMAL
TEMPERATURES...WITH AFTERNOON HIGHS ONLY IN THE UPPER 50S TO LOW
60S DESPITE RATHER ABUNDANT DAYTIME SUNSHINE.
THE CENTER OF HIGH PRESSURE WILL SLIP OFF THE MID ATLANTIC
COASTLINE FRIDAY NIGHT INTO SATURDAY. FORECAST MODELS CONTINUE TO
DEPICT A WEAK COASTAL TROUGH DEVELOPING ALONG THE GEORGIA AND
SOUTH CAROLINA WATERS AS A RESULT. EXPECT AN INCREASE IN CLOUD
COVER COVER...ESPECIALLY ACROSS THE COASTAL COUNTIES...WITH LOW
LEVEL FLOW BECOMING MORE ONSHORE INTO SATURDAY. WILL MAINTAIN A
SLIGHT CHANCE FOR SHOWERS ACROSS THE MARINE ZONES WITHIN THE
SLIGHTLY ENHANCED MOISTURE CONVERGENCE OF THE COASTAL TROUGH...YET
PREFER TO KEEP POPS BELOW 15 PERCENT FOR LAND AREAS AT THIS TIME.
TEMPERATURES FRIDAY NIGHT WILL AGAIN BE QUITE COOL IN THE MID 30S
TO MID 40S. WANING COLD ADVECTION AND A WARMER EAST/SOUTHEAST LOW
LEVEL FLOW WILL SUPPORT A WARMING TREND BY SATURDAY...WITH HIGH
TEMPERATURES RISING INTO THE UPPER 60S TO LOWER 70S UNDER PARTLY
CLOUDY SKIES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE COASTAL TROUGH WILL DISSIPATE EARLY NEXT WEEK...AS THE SURFACE
HIGH TO THE NORTH SAGS SOUTH ACROSS THE AREA. THIS PATTERN...ALONG
WITH ZONAL FLOW OR EVEN RIDGING ALOFT AND LIMITED MOISTURE...WILL
KEEP MEASURABLE POPS OUT OF THE FORECAST THROUGH AT LEAST MONDAY.
A BACKDOOR COLD FRONT WILL THEN APPROACH LATER TUESDAY AND WEDNESDAY.
WHILE ZONAL FLOW ALOFT INITIALLY COULD PREVENT SHOWERS FROM IMPACTING
THE AREA...THERE MIGHT BE SOME SHORT WAVE ENERGY AND POOLING OF
MOISTURE NEAR THE FRONT ON WEDNESDAY TO SUPPORT SMALL POPS. TEMPS
WILL BE WELL ABOVE SEASONAL NORMS THROUGH TUESDAY...THEN TREND
CLOSER TO NORMAL WEDNESDAY WITH THE APPROACH OF THE FRONT.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR TO START BUT THE THREAT FOR IFR OR LOWER CIGS IS HIGH...ESPECIALLY
TOWARD MIDNIGHT...ALTHOUGH COULD BE EARLIER IF SHOWERS AND TSTMS
ARRIVE SOONER THAN THAT. OUTSIDE OF ANY HEAVIER SHOWERS AND TSTMS VSBYS
SHOULD REMAIN NO WORSE THAN MVFR DUE TO THE STRONG LOW- LEVEL
WINDS IN PLACE. MARINE SEA FOG SHOULD STAY OFFSHORE DUE TO THE
FLOW BECOMING MORE SWLY OVERNIGHT. ALSO...THESE STRONG WINDS OFF THE
SURFACE WILL LEAD TO LLWS DESPITE SURFACE WINDS AROUND 10 KT...AT
LEAST AT KSAV AND OUTSIDE OF CONVECTION.
EXTENDED AVIATION OUTLOOK...LINGERING MVFR OR LOWER CONDITIONS
POSSIBLY INTO EARLY THURSDAY AFTERNOON WITH ISOLATED TO SCATTERED
SHRA/TSRA IN ADVANCE OF THE COLD FRONT. VFR WEATHER WILL THEN
PREVAIL THE BALANCE OF THURSDAY THROUGH MONDAY.
&&
.MARINE...
TONIGHT...A COLD FRONT TO APPROACH THE WATERS WITH SOLID SWLY FLOW
IN PLACE AHEAD OF IT. EXPECT WINDS TO REMAIN MOSTLY BELOW SCA
CRITERIA DUE TO THE COOLER WATER TEMPS NEARSHORE. SEAS SHOULD
BUILD SLIGHTLY PUSHING INTO THE SCA RANGE FOR THE GA WATERS BEYOND
20 NM AND THE NORTHEASTERN PORTIONS OF THE CHARLESTON COUNTY
WATERS. DENSE FOG LINGERING MAINLY ALONG THE SC COAST THIS
EVENING...THUS THE ADVISORIES CONTINUE THERE.
THURSDAY THROUGH MONDAY...A STRONG LOW LEVEL JET ACROSS THE
WATERS IN THE MORNING WILL PULL AWAY BY THURSDAY AFTERNOON
FOLLOWING THE PROGRESSION OF THE COLD FRONT OFFSHORE. ALTHOUGH
THERE COULD BE A BRIEF LULL IN SMALL CRAFT ADVISORY CONDITIONS
IMMEDIATELY AFTER FRONTAL PASSAGE...PREFER TO EXTEND THE ONGOING
ADVISORY FOR THE CHARLESTON COUNTY WATERS THROUGH FRIDAY
AFTERNOON TO ACCOUNT FOR A RESURGENCE IN WINDS AND SEAS WITHIN
COLD ADVECTION BEHIND THE FRONT. THE OFFSHORE GEORGIA WATERS
WILL REMAIN UNDER A SMALL CRAFT ADVISORY THROUGH SATURDAY...AS
IDEAL FETCH MAINTAINS SEAS AT OR ABOVE 6 FT INTO THE EARLY
WEEKEND.
STRENGTHENING HIGH PRESSURE WILL BUILD EAST IN THE WAKE OF THE
FRONT...AND A TIGHTENING PRESSURE GRADIENT AND COLD AIR OVER THE
WARMER WATERS COULD SUPPORT AN EXPANSION OF ADVISORIES ACROSS ALL
ATLANTIC WATERS.
A WEAK COASTAL TROUGH COULD DEVELOP OVER THE WEEKEND...AND THIS
WOULD ALLOW FOR A SLACKENING OF THE PRESSURE GRADIENT. AS A
RESULT...WINDS/SEAS WILL FALL AND THE SMALL CRAFT ADVISORIES WILL
BE ABLE TO COME DOWN.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ350-352.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
SATURDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
FRIDAY FOR AMZ350.
&&Hazardous weather outlook, Nov 16, 8:08 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 808 PM EST WED NOV 16 2011 GAZ088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052-171000- SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER-TIDAL BERKELEY- 808 PM EST WED NOV 16 2011 ...TORNADO WATCH 891 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY THIS EVENING. GAZ087-SCZ050-171000- JENKINS-CHARLESTON- 808 PM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. AMZ374-171000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 808 PM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. AMZ350-352-171000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 808 PM EST WED NOV 16 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. AMZ330-354-171000- CHARLESTON HARBOR- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 808 PM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Nov 16, 8:08 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG COLLINS 32.18N 82.11W
11/16/2011 TATTNALL GA 911 CALL CENTER
TATTNALL COUNTY WARNING POINT REPORTED A TREE DOWN ON
WARD STREET. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1101011
BDCLocal storm report, Nov 16, 8:14 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG COLLINS 32.18N 82.11W
11/16/2011 TATTNALL GA 911 CALL CENTER
TATTNALL COUNTY HAD NUMEROUS REPORTS OF TREES DOWN IN
COLLINS. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1101012
BDCLocal storm report, Nov 16, 8:18 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG MANASSAS 32.17N 82.02W
11/16/2011 TATTNALL GA 911 CALL CENTER
TATTNALL COUNTY WARNING POINT REPORTED A TREE DOWN ON
QUEEN STREET. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1101013
BDCLocal storm report, Nov 16, 8:28 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL HOPEULIKIT 32.52N 81.85W
11/16/2011 E1.00 INCH BULLOCH GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL FOR 3
MINUTES.
&&
EVENT NUMBER CHS1101014
BDCLocal storm report, Nov 16, 8:32 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 1 WNW CLAXTON 32.16N 81.92W
11/16/2011 EVANS GA 911 CALL CENTER
EVANS COUNTY WARNING POINT REPORTED A TREE DOWN ON
CLARK STREET. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1101015
BDCLocal storm report, Nov 16, 8:48 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
848 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG 4 WNW SPRINGFIELD 32.39N 81.43W
11/16/2011 EFFINGHAM GA 911 CALL CENTER
EFFINGHAM COUNTY WARNING POINT REPORTED TREES DOWN AT
THE INTERSECTION OF PORTER ROAD AND HIGHWAY 17. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1101016
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:01 PM EST | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 35 min |
| Nov 16, 7:32 PM EST | Special Weather Statement | CHS | Dorchester | 43 min |
| Nov 16, 8:02 PM EST | Special Weather Statement | CHS | Berkeley | 28 min |
| Nov 16, 8:26 PM EST | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 64 min |
| Nov 16, 9:27 PM EST | Special Weather Statement | CHS | Dorchester | 33 min |
| Nov 16, 9:37 PM EST | Special Weather Statement | CHS | Charleston | 38 min |
| Nov 16, 11:17 PM EST | Special Weather Statement | CHS | Charleston | 28 min |
| Nov 16, 11:38 PM EST | Special Weather Statement | CHS | Charleston | 37 min |
| Nov 17, 9:41 AM EST | Lake Wind Advisory | CHS | Berkeley | 13 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.